Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 27, NWS Houston/Galveston, TX

November 2, 201123 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Nov 2, 2011, 9:50 PM CDT for 23 counties in Texas. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2011, 9:50 PM CDT (02:50 UTC)
Expired
Nov 3, 2011, 7:00 PM CDT
In force
21 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WWUS74 KHGX 030250
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
950 PM CDT WED NOV 2 2011

...WIND ADVISORY FOR THE WESTERN TWO THIRDS OF SOUTHEAST TEXAS
TONIGHT...

.A STRONG COLD FRONT WILL SWEEP ACROSS SOUTHEAST TEXAS BY 2 AM
THURSDAY. NORTH WINDS WILL QUICKLY INCREASE TO 20 TO 30 MPH WITH
THE FRONTAL PASSAGE. GUSTS TO 40 MPH WILL BE POSSIBLE ESPECIALLY
ALONG THE COAST. 

TXZ176-195>198-210>214-226-227-235>238-031100-
/O.NEW.KHGX.WI.Y.0027.111103T0250Z-111103T1200Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO...
FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...HOUSTON...
HUMBLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...LEAGUE CITY...
MADISONVILLE...MISSOURI CITY...MONT BELVIEU...NAVASOTA...
PALACIOS...PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...
RICHMOND...ROSENBERG...SEALY...SUGAR LAND...TEXAS CITY...
TOMBALL...WEIMAR...WHARTON...WINNIE
950 PM CDT WED NOV 2 2011

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. 

* EVENT...STRONG NORTHERLY WINDS WILL DEVELOP IN THE WAKE OF A
  COLD FRONT SWEEPING ACROSS SOUTHEAST TEXAS. 

* TIMING...THE STRONG WINDS WILL SPREAD ACROSS THE NORTHWEST
  COUNTIES BY MIDNIGHT. STRONG WINDS WILL SPREAD ACROSS THE
  HOUSTON METRO AREA AND COASTAL COUNTIES BETWEEN MIDNIGHT AND 2
  AM. 

* IMPACT...NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER
  GUSTS. GUSTS TO 40 MPH WILL BE POSSIBLE ESPECIALLY NEAR THE
  COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$
2 follow-up statements
785 
WWUS74 KHGX 031200
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
700 AM CDT THU NOV 3 2011

...WIND ADVISORY FOR MOST OF SOUTHEAST TEXAS TODAY...

.STRONG NORTH WINDS OF 20 TO 30 MPH WILL PREVAIL TODAY WITH THE
PASSAGE OF A COLD FRONT OVERNIGHT. GUSTS TO 40 MPH WILL BE
POSSIBLE ESPECIALLY ALONG THE COAST.

TXZ163-164-177>179-199-200-032000-
/O.EXB.KHGX.WI.Y.0027.000000T0000Z-111104T0000Z/
HOUSTON-LIBERTY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-
INCLUDING THE CITIES OF...CLEVELAND...COLDSPRING...CONROE...
CORRIGAN...CROCKETT...DAYTON...GROVETON...HUNTSVILLE...LIBERTY...
LIVINGSTON...ONALASKA...SHEPHERD...THE WOODLANDS...TRINITY...
WILLIS
700 AM CDT THU NOV 3 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* EVENT...STRONG NORTHERLY WINDS WILL PREVAIL IN THE WAKE OF A
  COLD FRONT THAT MOVED ACROSS SOUTHEAST TEXAS LAST NIGHT.

* TIMING...THE STRONG WINDS WILL PERSIST FROM THIS MORNING UNTIL
  LATE THIS AFTERNOON.

* IMPACT...NORTH WINDS WILL RANGE FROM 20 TO 30 MPH WITH HIGHER
  GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$

TXZ176-195>198-210>214-226-227-235>238-032000-
/O.EXT.KHGX.WI.Y.0027.000000T0000Z-111104T0000Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO...
FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD...HOUSTON...
HUMBLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...LEAGUE CITY...
MADISONVILLE...MISSOURI CITY...MONT BELVIEU...NAVASOTA...
PALACIOS...PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...
RICHMOND...ROSENBERG...SEALY...SUGAR LAND...TEXAS CITY...
TOMBALL...WEIMAR...WHARTON...WINNIE
700 AM CDT THU NOV 3 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* EVENT...STRONG NORTHERLY WINDS WILL PREVAIL IN THE WAKE OF A
  COLD FRONT THAT MOVED ACROSS SOUTHEAST TEXAS LAST NIGHT.

* TIMING...THE STRONG WINDS WILL PERSIST FROM THIS MORNING UNTIL
  LATE THIS AFTERNOON OR EARLY EVENING. 

* IMPACT...NORTH WINDS WILL RANGE FROM 20 TO 30 MPH WITH HIGHER
  GUSTS. GUSTS TO 40 MPH WILL BE POSSIBLE ESPECIALLY NEAR THE
  COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$
969 
WWUS74 KHGX 032029
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
329 PM CDT THU NOV 3 2011

       ...WIND ADVISORY CONTINUES FOR COASTAL COUNTIES...

...WIND ADVISORY CANCELED FOR INTERIOR PORTIONS OF SOUTHEAST TEXAS...

.NORTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL PREVAIL ALONG
THE COAST THIS EVENING. WIND SPEEDS ARE EXPECTED TO DECREASE BELOW
ADVISORY CRITERIA BY 7 PM.

NORTH WINDS WILL DIMINISH TO LESS THAN 15 MPH OVER INLAND
PORTIONS OF SOUTHEAST TEXAS BY 5 PM. THE WIND ADVISORY PREVIOUSLY
IN EFFECT FOR INTERIOR PORTIONS OF SOUTHEAST TEXAS HAS BEEN CANCELED.

TXZ163-164-176>179-195>200-210>213-226-227-032130-
/O.CAN.KHGX.WI.Y.0027.000000T0000Z-111104T0000Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...
KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...PIERCE...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD...
SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...
WHARTON...WILLIS
329 PM CDT THU NOV 3 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WIND ADVISORY. 

NORTH WINDS WILL DIMINISH TO LESS THAN 15 MPH OVER INLAND
PORTIONS OF SOUTHEAST TEXAS BY 5 PM. THE WIND ADVISORY PREVIOUSLY
IN EFFECT FOR INTERIOR PORTIONS OF SOUTHEAST TEXAS HAS BEEN CANCELED.

$$

TXZ214-235>238-040000-
/O.CON.KHGX.WI.Y.0027.000000T0000Z-111104T0000Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
329 PM CDT THU NOV 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* EVENT...STRONG NORTHERLY WINDS WILL GRADUALLY DIMINISH THIS
  EVENING.

* TIMING...THE STRONG WINDS WILL PERSIST THROUGH THIS EVENING.

* IMPACT...NORTH WINDS WILL RANGE FROM 20 TO 25 MPH WITH HIGHER
  GUSTS. WIND SPEEDS WILL DECREASE QUICKLY BY MID EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Nov 2, 9:23 PM CDT, 27 minutes earlier.

Area forecast discussion, Nov 2, 9:23 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
923 PM CDT WED NOV 2 2011

.DISCUSSION...
STRONG COLD FRONT IS JUST NOW ENTERING NORTHERN BRAZOS/BURLESON
COUNTIES MOVING SOUTHEAST AT AROUND 30 MPH...ACCELERATING A BIT
OVER THIS AFTN. AT ITS CURRENT PACE THE FRONT WILL PASS THROUGH
COLLEGE STATION IN THE NEXT HOUR...PUSH THROUGH HOUSTON METRO AREA
04-06Z AND MOVE OFF THE COAST 06-07Z. EXPECT A 10-15 DEGREE DROP
IN TEMPERATURE WITH THE FROPA WITH GUSTY NORTHWEST WINDS
DEVELOPING. WILL BUMP UP THE WINDS IN THE FIRST PERIOD FORECAST TO
15-25 MPH. GUSTS OF 25 TO 35 MPH WILL BE POSSIBLE WITH FROPA. WILL
CLOSELY MONITOR OBS AND MAY ISSUE A WIND ADVISORY FOR PARTS OF
THE AREA LATER THIS EVENING. GPSMET DATA SHOWS PWS ONLY AROUND AN
INCH OVER THE AREA. STRONG LIFT WILL HELP PRODUCE A THIN BAND OF
SHOWERS ALONG OR JUST BEHIND THE FRONT...BUT RAINFALL AMOUNTS WILL
BE VERY LIGHT. HAVE ADJUSTED TEMPS/DEWPOINTS TONIGHT/THURSDAY TO
MATCH THE LATEST NAM 2M GUIDANCE.

35

&&

.PREV DISCUSSION... /ISSUED 627 PM CDT WED NOV 2 2011/

DISCUSSION...
UPDATED AVIATION SECTION FOR 00Z TAF ISSUANCE

AVIATION...
COLD FRONT CONTINUES TO PUSH RAPIDLY SOUTHWARD ACROSS NORTH TEXAS
THIS EVENING AND SHOULD REACH CLL BY 03Z AND IAH BY 06Z. A BROKEN
LINE OF LIGHT PRECIPITATION IS BEGINNING TO FORM ALONG THE FRONT
SO WILL TEMPO LIGHT SHOWERS AS THE FRONT MOVES THROUGH THE REGION.
HAVE INCREASED WIND SPEEDS FOR BOTH THE IMMEDIATE FRONTAL PASSAGE
AND ALSO DURING THE DAY ON THURSDAY AS WINDS ACROSS NORTH AND
NORTHWEST TEXAS HAVE BEEN VERY GUSTY BEHIND THE FRONT THIS
AFTERNOON AND EVENING. EXPECTING CLOUDS TO LIFT A FEW HOURS AFTER
THE FRONTAL PASSAGE BUT A BROKEN VFR DECK SHOULD PERSIST BEHIND
THE FRONT BEFORE SKIES CLEAR DURING THE LATE MORNING HOURS. 38

PREV DISCUSSION... /ISSUED 312 PM CDT WED NOV 2 2011/

DISCUSSION...
AT 2 PM...A COLD FRONT EXTENDS FROM WICHITA FALLS TO ABILENE TO
FORT STOCKTON. THIS FEATURE WILL CONTINUE TO MOVE EASTWARD TONIGHT
AND APPROACH THE COLLEGE STATION AREA AROUND 3Z...THE HOUSTON
METRO AREA AROUND 5Z AND THE COAST AROUND 07Z. THE FRONT WILL
TRIGGER A THIN LINE OF SHRA WITH PERHAPS A RUMBLE OF TWO OF
THUNDER. QPF WILL REMAIN LIGHT...GENERALLY AROUND A TENTH OF AN
INCH OR SO BUT COVERAGE SHOULD BE FAIRLY WIDESPREAD. CURRENT
SATELLITE DERIVED PW VALUES ARE NOT THAT IMPRESSIVE (UNDER AN
INCH) BUT THERE ARE TWO AREAS OF ENHANCED MOISTURE APPROACHING
THE COAST. THE FIRST AREA IS APPROACHING MATAGORDA BAY AND THE
SECOND MOISTURE SURGE IS TOWARD GALVESTON BAY. FEEL THE DEEP
MOISTURE WILL BE IN PLACE BY THE TIME THE FRONT ARRIVES. MODEL
SOUNDINGS SHOW PW VALUES AROUND 1.5 INCHES CLOSER TO THE COAST SO
WENT WITH SLIGHTLY HIGHER RAIN CHANCES TOWARD THE COAST. WINDS
WILL SHIFT TO THE NORTHWEST AFTER THE FROPA AND WINDS COULD GET
GUSTY OVERNIGHT. WINDS IN WEST TEXAS ARE CURRENTLY NORTHWEST AT
30G40KT AND THESE SPEEDS ARE HIGHER THAN GUIDANCE. AM CONCERNED
THAT WINDS MIGHT BE STRONGER THAN FORECAST IN THE WAKE OF THE
FRONT BETWEEN MIDNIGHT AND 6 AM...ESPECIALLY NEAR THE COAST. A
WIND ADVISORY MAY BE NEEDED FOR THE COASTAL COUNTIES LATER
TONIGHT.

COOLER TEMPERATURES WILL PREVAIL THURSDAY AND FRIDAY. MIN TEMPS ON
FRIDAY MORNING LOOK RATHER CHILLY AS HIGH PRESSURE RIDGES INTO
CENTRAL TEXAS. WOULD NOT BE SURPRISED IF SOME OF THE LOCALLY COOL
SPOTS (CONROE) APPROACH FREEZING. IT LOOKS LIKE FRIDAY MORNING COULD
BE THE COOLEST MORNING THUS FAR THIS FALL. THE HIGH SHIFTS EAST ON
SATURDAY AND ONSHORE WINDS RETURN. THIS WILL BRING AN INCREASE IN
MOISTURE AND WARMER TEMPERATURES ON SUNDAY. A SOUTHWEST FLOW
ALOFT WILL ALLOW A SERIES OF UPPER LEVEL DISTURBANCES TO TRAVERSE
THE REGION AND PERIODS OF SHOWERS WILL BE POSSIBLE AS EARLY AS
SUNDAY WITH THE UNSETTLED WEATHER PATTERN IN PLACE THROUGH TUESDAY.
AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL MOVE
ACROSS SOUTHEAST TEXAS ON TUESDAY AFTERNOON. THESE FEATURES WILL COMBINE
TO GIVE THE AREA A DECENT CHANCE OF RAIN. HAVE BUMPED POPS ON
TUESDAY TO CHANCE. HIGH PRESSURE WILL BUILD INTO TEXAS IN THE WAKE
OF THE FRONT BRINGING DRY AND COOLER WEATHER BACK TO THE STATE. 43

MARINE...
A COLD FRONTAL PASSAGE AROUND SUNRISE WILL SIGNIFICANTLY BOOST
NORTHERLIES AND SUBSEQUENTLY INCREASE SEA HEIGHTS. ON
THURSDAY...ADVISORIES WILL BE EFFECT FROM EARLY MORNING THROUGH
AROUND NOON FOR THE NEARSHORE WATERS...LATE AFTERNOON ACROSS THE
OFFSHORE WATERS. SUSTAINED NORTH WINDS WILL RANGE BETWEEN 20 TO 30
KNOTS WITH GUSTS NEAR 35 KNOTS. SEAS HEIGHTS WILL INCREASE TO 4-5
FEET NEARSHORE...NEAR 7 FEET OFFSHORE IN THE WAKE OF THIS FRONT.
WINDS TAME DOWN QUICKLY GOING INTO MIDNIGHT FRIDAY...WITH SEAS
FALLING BACK TO 2 FEET NEARSHORE...4 FEET OFFSHORE BY DAWN FRIDAY. 31

FIRE WEATHER...
MAINTAINING THE FIRE WEATHER WATCH FOR NOW DUE TO THE UNCERTAINTIES
CONCERNING HUMIDITY. ALTHOUGH RAINFALL IS EXPECTED TO BE LIGHT IN
ASSOCIATION WITH AN OVERNIGHT PASSING COLD FRONT...ENOUGH RAIN MAY FALL
OVER A LARGE ENOUGH AREA TO KEEP RELATIVE HUMIDITIES IN THE 20S
(VERSUS TEENS) TOMORROW AFTERNOON WHEN NORTH WINDS ARE THE
STRONGEST. EARLY SUSTAINED NORTHERLIES WILL BE AROUND 15 KNOTS
.WITH GUSTS BETWEEN 20 TO 25 KNOTS. IN THE WAKE OF THE FRONT...THE
GRADUAL DECLINE OF DEW POINTS INTO THE 20S THROUGH THE DAY SHOULD BE
AT A SLOW ENOUGH RATE TO KEEP RH'S IN THE AVERAGE MIDDLE TO UPPER 20S
DURING THE LATE MORNING THROUGH MID AFTERNOON PERIOD OF HIGHEST
NORTHERLIES. SINCE WINDS WILL NOT BE TOO TERRIBLY HIGH AND LOWEST
HUMIDITIES FLIRT WITH 20 PERCENT...THIS OFF PHASE SITUATION TENDS
TOWARDS KEEPING THE WATCH IN PLACE WHILE MONITORING FOR THE POTENTIAL
OF A MID-THURSDAY SHORT-FUSED RFW. 31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      43  64  36  67  43 /  40   0   0   0   0
HOUSTON (IAH)              50  65  38  69  44 /  40   0   0   0   0
GALVESTON (GLS)            55  66  44  66  60 /  40   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 8 AM CDT THURSDAY THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...
     BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...
     GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...
     MADISON...MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...
     TRINITY...WALKER...WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY FROM 5 AM TO 2 PM CDT THURSDAY FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM THURSDAY AFTERNOON
     THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES: GALVESTON
     BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 5 AM TO 6 PM CDT THURSDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...35
Hazardous weather outlook, Nov 2, 7:34 AM CDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
734 AM CDT WED NOV 2 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-031245-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
734 AM CDT WED NOV 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT THROUGH
EARLY THURSDAY MORNING. THE COMBINATION OF MODERATE TO STRONG
WINDS AND VERY LOW RELATIVE HUMIDITIES WILL FAVOR RAPID WILD FIRE
GROWTH FOR THE AREA. A FIRE WEATHER WATCH IS IN EFFECT FOR
THURSDAY. ON FRIDAY...NO FIRE WEATHER ISSUES ARE ANTICIPATED DUE
TO WEAKER WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-031245-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
734 AM CDT WED NOV 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT
ALONG AND JUST AHEAD OF A STRONG COLD FRONT. RAINFALL AMOUNTS
SHOULD AVERAGE FROM ONE TENTH TO ONE QUARTER INCH ACROSS THE AREA.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS EARLY THURSDAY
MORNING. SMALL CRAFT ADVISORIES ARE ANTICIPATED AFTER THE FRONTAL PASSAGE
DUE TO NORTH WINDS AT 20 TO 30 KNOTS AND OFFSHORE SEAS POSSIBLY REACHING
7 TO 8 FEET. WINDS AND SEAS ARE EXPECTED TO BEGIN TO DECREASE THURSDAY
AFTERNOON AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 9:41 PM CDTRed Flag WarningHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more22 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.